Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 50, NWS Louisville, KY

July 3, 20154 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 3, 2015, 5:32 PM EDT for 4 counties in Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 5:32 PM EDT (21:32 UTC)
Expired
Jul 3, 2015, 9:30 PM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Boyle County, KY, Garrard County, KY, Lincoln County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:37 PM EDTFLASH FLOODLancaster, KYHIGH WATER ON SALT LICK ROAD. WATER HAD BEGUN TO RECEDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 125 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WGUS53 KLMK 032132
FFWLMK
KYC021-079-137-151-040130-
/O.NEW.KLMK.FF.W.0050.150703T2132Z-150704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 930 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM NEAR PAINT LICK...OR 17
  MILES NORTH OF MOUNT VERNON...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...LANCASTER...RICHMOND...STANFORD...

  IN ADDITION...SLATE LICK...KIRKSVILLE AND ROUND HILL ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  OTTER CREEK BACKS UP ONTO RED HOUSE ROAD.
  A BRANCH OF SILVER CREEK OVERFLOWS ONTO BURTON LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3763 8412 3756 8409 3751 8426 3753 8434
      3747 8438 3748 8444 3733 8451 3734 8457
      3726 8468 3729 8472 3736 8472 3743 8485
      3755 8486 3786 8440 3785 8437 3788 8436
      3786 8409 3779 8408 3778 8410 3774 8407

$$

ZT
2 follow-up statements
179 
WGUS73 KLMK 032340
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT FRI JUL 3 2015

KYC151-032349-
/O.CAN.KLMK.FF.W.0050.000000T0000Z-150704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
740 PM EDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON COUNTY...

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3747 8438 3748 8444 3733 8451 3735 8455
      3734 8457 3726 8468 3729 8472 3731 8471
      3736 8472 3743 8485 3755 8486 3777 8452
      3764 8442 3762 8442 3759 8437 3753 8434

$$

KYC021-079-137-040130-
/O.CON.KLMK.FF.W.0050.000000T0000Z-150704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN KY-BOYLE KY-GARRARD KY-
740 PM EDT FRI JUL 3 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
GARRARD...SOUTHEASTERN BOYLE AND LINCOLN COUNTIES...

AT 736 PM EDT...LAW ENFORCEMENT INDICATED THAT SOME ROADS ACROSS 
LINCOLN AND GARRARD COUNTIES HAVE HIGH WATER CROSSING OVER THEM. 
WHILE THE HEAVY RAIN THREAT HAS ENDED FOR NOW...IT WILL TAKE SOME 
TIME FOR WATER TO RECEDE. 

AS NIGHT APPROACHES...IT IS HARDER TO SEE FLOODED ROADS. NEVER 
CROSSE FLOODED ROADWAYS.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...
  STANFORD...

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  FISHING CREEK OVERFLOWS ONTO NORTH FISHING CREEK ROAD.
  LOW LYING AREA WITH WATER RUNOFF FROM HILLS AT INTERSECTION OF
  MIRACLE GERKEY ROAD AND HIGHWAY 698.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3747 8438 3748 8444 3733 8451 3735 8455
      3734 8457 3726 8468 3729 8472 3731 8471
      3736 8472 3743 8485 3755 8486 3777 8452
      3764 8442 3762 8442 3759 8437 3753 8434

$$

ZT
200 
WGUS73 KLMK 032355
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT FRI JUL 3 2015

KYC021-079-137-040006-
/O.CAN.KLMK.FF.W.0050.000000T0000Z-150704T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN KY-BOYLE KY-GARRARD KY-
755 PM EDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GARRARD...
SOUTHEASTERN BOYLE AND LINCOLN COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3747 8438 3748 8444 3733 8451 3735 8455
      3734 8457 3726 8468 3729 8472 3731 8471
      3736 8472 3743 8485 3755 8486 3777 8452
      3764 8442 3762 8442 3759 8437 3753 8434

$$

ZT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:06 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 3, 3:06 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT Fri Jul 3 2015

.SHORT TERM (Now through Saturday Night)...
Issued at 304 PM EDT Fri Jul 3 2015

...Flash Flood Potential Continues Through Tonight...

A 5H shortwave trof reaching from the Great Lakes to the southern
Plains will sweep slowly eastward tonight. As this disturbance
encounters very moist, slightly unstable air it will generate
scattered showers and storms. Coverage should slowly decrease
overnight as instability decreases, but we may hold on to at least
scattered showers through the night thanks to that wave as well as a
broad synoptic surface boundary and local boundaries from earlier
convection. Because the ground is so wet, and considering the
rainfall rates we saw this afternoon, after chatting with JKL have
decided to extend most of the Flash Flood Watch through tonight. As
coverage decreases, we may be able to cancel it early. Speaking of
which, we will let the northeast corner of the LMK CWA (Scott IN,
Jefferson IN, and Trimble KY) expire at 8pm as previously scheduled
since that area has had time to dry out today plus the better
chances for heavier downpours are south of there. Thanks to ILN for
coord.

Tomorrow moisture will not be as deep as the upper wave sweeps much
of the RH to the south and southeast. As we destabilize over the
course of the day some showers and storms may still pop up,
especially across the Lake Cumberland region, but coverage will be
less than what we saw today. High temperatures will be pretty nice
for Independence Day, generally in the 80 to 85 degree range.

Shower/storm coverage will continue to decrease Saturday night as
temperatures fall into the middle 60s by morning.

.LONG TERM (Sunday through Friday)...
Issued at 257 PM EDT Fri Jul 3 2015

A weak upper level trough will be over the region at the beginning
of the long term period. This trough will slowly shift off to the
north and east through Monday. At the surface we will be in between
high pressure to the east and a low pressure system to the west.
There should be a relative lull in showers and thunderstorms Sunday
through Monday night. The best chance for rain will be across the
southeastern portion of the forecast area. However, these storms
will be scattered at best. In addition, Sunday night still looks
like it should be dry. Highs through this period will be in the mid
80s with lows in the upper 60s to lower 70s.

A shortwave trough will swing into southeastern Canada and the Great
Lakes region by Tuesday. A cold front will approach the lower Ohio
Valley Tuesday, bringing with it a greater chance for storms. This
front will stall out across the forecast area and will serve as a
focus for storms through the end of the work week. In addition, a
couple of weak waves will ride along this front. Scattered to
numerous storms can be expected through Thursday night in
association with these disturbances. A few strong storms may be
possible with this activity, but the main concern could become
flooding once again as grounds are already saturated from rounds of
rain this week.

Highs look to be a bit cooler this week with temps topping out in
the lower to mid 80s. Lows will range from the mid 60s to lower 70s.

&&

.AVIATION (18Z TAF Update)...
Issued at 114 PM EDT Fri Jul 3 2015

Showers and a few thunderstorms have begun to sprout across southern
Indiana and central Kentucky ahead of an approaching 5H shortwave
trof and along an east-west surface boundary. Thunderstorm coverage
is expected to increase this afternoon as instability increases.
Some training of storms will be possible, so, if a line of storms
sets up directly over an airport there could be an extended period
of time below VFR in heavy downpours.

Convection coverage will gradually decrease tonight. The decrease
may be rather gradual, and we may hold on to a few showers
throughout the night. Ceilings are expected to lower once again in
the very moist atmosphere, and some light vsby reductions will be
possible especially at BWG.

Stubborn upper troffing will remain overhead and the wavy surface
boundary will still be in the area, but both features will be weak
and there won't be quite as much moisture in the column, resulting
in lower shower/storm coverage.

Winds will be chaotic throughout the TAF period, but will be on the
light side (outside of thunderstorms).

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 PM EDT this evening FOR KYZ032.

     FLASH FLOOD WATCH through Saturday morning FOR KYZ023>031-
     033>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH until 8 PM EDT this evening FOR INZ078-079.

     FLASH FLOOD WATCH through Saturday morning FOR INZ076-077-083-
     084-089>092.

&&

Short Term........13
Long Term.........EER
Aviation..........13
Hazardous weather outlook, Jul 3, 3:34 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT FRI JUL 3 2015

INZ078-079-KYZ032-041945-
SCOTT IN-JEFFERSON IN-TRIMBLE KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD
334 PM EDT FRI JUL 3 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PRIMARILY
THIS EVENING. IN AREAS THAT HAVE ALREADY RECEIVED HEAVY
RAINFALL...EVEN BRIEF HEAVY RAIN WILL BE ENOUGH TO CREATE FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WEAK UPPER DISTURBANCE WILL MEANDER AROUND THE CENTRAL
APPALACHIANS THROUGH EARLY NEXT WEEK...WITH ADDITIONAL ROUNDS OF
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE MAINLY EACH
AFTERNOON AND EVENING.

BY MID WEEK...ANOTHER FRONTAL BOUNDARY WILL APPROACH AND STALL
NEAR THE AREA BRINGING MORE ROUNDS OF SCATTERED STORMS. HEAVY
RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING AS SOON AS IT BEGINS OR
APPEARS IMMINENT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089>092-KYZ023>031-033>043-045>049-053>057-
061>067-070>078-081-082-041945-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-
FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...
HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
334 PM EDT FRI JUL 3 2015 /234 PM CDT FRI JUL 3 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PRIMARILY
THIS EVENING. IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL...EVEN
BRIEF HEAVY RAIN WILL BE ENOUGH TO CREATE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WEAK UPPER DISTURBANCE WILL MEANDER AROUND THE CENTRAL
APPALACHIANS THROUGH EARLY NEXT WEEK...WITH ADDITIONAL ROUNDS OF
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE MAINLY EACH
AFTERNOON AND EVENING.

BY MID WEEK...ANOTHER FRONTAL BOUNDARY WILL APPROACH AND STALL
NEAR THE AREA BRINGING MORE ROUNDS OF SCATTERED STORMS. HEAVY
RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING AS SOON AS IT BEGINS OR
APPEARS IMMINENT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Jul 3, 4:39 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     FLASH FLOOD      LEXINGTON               38.04N 84.46W
07/03/2015                   FAYETTE            KY   BROADCAST MEDIA

            WATER COVERS LOUDON ROAD IN SPOTS.

&&

SZAPPANOS
Local storm report, Jul 3, 4:45 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     FLASH FLOOD      ROUNDHILL               37.23N 86.45W
07/03/2015                   BUTLER             KY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER.

&&

SZAPPANOS
Local storm report, Jul 3, 4:51 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLASH FLOOD      LEXINGTON               38.04N 84.46W
07/03/2015                   FAYETTE            KY   PUBLIC

            HIGHWAY 68 HAS HIGH WATER IN SPOTS OVER
            ROADWAY FROM LEXINGTON TO HARRODSBURG IN
            MERCER COUNTY.

&&

SZAPPANOS
Special weather statement, Jul 3, 4:58 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT FRI JUL 3 2015

KYZ055>057-067-032200-
BOYLE KY-GARRARD KY-LINCOLN KY-MADISON KY-
458 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN MOVING INTO THE AREA...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WINCHESTER TO 9 MILES NORTH OF LANCASTER TO 5 MILES EAST OF
DANVILLE...AND MOVING EAST AT 20 MPH.

OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THESE STORMS.

  MAINLY RURAL AREAS OF EASTERN BOYLE...GARRARD...MADISON AND
  NORTHEASTERN LINCOLN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8409 3752 8428 3753 8434 3747 8438
      3748 8444 3745 8447 3761 8486 3777 8462
      3773 8457 3780 8446 3785 8448 3787 8442
      3785 8437 3790 8438 3788 8435 3792 8427
      3787 8426 3785 8408 3783 8410 3781 8407
TIME...MOT...LOC 2058Z 287DEG 15KT 3790 8423 3773 8451
          3765 8466

ZT
Local storm report, Jul 3, 5:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      BROWNSVILLE             37.19N 86.26W
07/03/2015                   EDMONSON           KY   LAW ENFORCEMENT

            HIGHWAY 187 HAS HIGH WATER IN SPOTS. HIGHWAY
            70 HAS HIGH WATER IN SPOTS.

&&

SZAPPANOS
Local storm report, Jul 3, 5:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FLASH FLOOD      HARRODSBURG             37.77N 84.85W
07/03/2015                   MERCER             KY   PUBLIC

            HIGHWAY 68 AT 152 FLOODED.

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:06 PM EDTRiver Flood WarningLMKWarren35 hr
Jul 3, 4:36 AM EDTAreal Flood AdvisoryLMKHenry3 hr
Jul 3, 8:25 AM EDTSpecial Weather StatementLMKOhio60 min
Jul 3, 8:29 AM EDTSpecial Weather StatementLMKLincoln41 min
Jul 3, 9:02 AM EDTAreal Flood AdvisoryLMKMonroe3 hr
Jul 3, 9:19 AM EDTSpecial Weather StatementLMKGrayson31 min
Jul 3, 10:37 AM EDTAreal Flood AdvisoryLMKHart3 hr
Jul 3, 11:18 AM EDTAreal Flood AdvisoryLMKTaylor3 hr
Jul 3, 11:23 AM EDTSpecial Weather StatementLMKMetcalfe32 min
Jul 3, 11:43 AM EDTAreal Flood AdvisoryLMKAdair, Cumberland, Metcalfe3 hr
Jul 3, 12:05 PM EDTAreal Flood WarningLMKTaylor3 hr
Jul 3, 12:21 PM EDTAreal Flood WarningLMKAdair84 min
Jul 3, 12:31 PM EDTSpecial Weather StatementLMKMeade29 min
Jul 3, 12:46 PM EDTSpecial Weather StatementLMKJessamine29 min
Jul 3, 1:10 PM EDTSpecial Weather StatementLMKBullitt30 min
Jul 3, 1:16 PM EDTFlash Flood WarningLMKGarrard, Jessamine, Madison4 hr
Jul 3, 1:32 PM EDTSpecial Weather StatementLMKJefferson28 min
Jul 3, 1:45 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin, Jefferson3 hr
Jul 3, 1:47 PM EDTSpecial Weather StatementLMKAnderson, Mercer, Nelson, Spencer, Washington, Woodford28 min
Jul 3, 1:52 PM EDTFlash Flood WarningLMKJefferson113 min
Jul 3, 2:08 PM EDTFlash Flood WarningLMKBullitt, Hardin, Nelson4 hr
Jul 3, 2:13 PM EDTFlash Flood WarningLMKBreckinridge, Bullitt, Hardin, Meade4 hr
Jul 3, 2:17 PM EDTAreal Flood AdvisoryLMKAnderson, Mercer, Nelson, Spencer, Washington88 min
Jul 3, 2:46 PM EDTSpecial Weather StatementLMKFayette, Woodford59 min
Jul 3, 2:48 PM EDTSpecial Weather StatementLMKJefferson32 min
Jul 3, 3:13 PM EDTAreal Flood AdvisoryLMKFayette, Woodford3 hr
Jul 3, 3:21 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jul 3, 3:25 PM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Jessamine, Mercer, Woodford4 hr
Jul 3, 3:41 PM EDTSpecial Weather StatementLMKButler89 min
Jul 3, 4:06 PM EDTFlash Flood WarningLMKButler, Edmonson, Ohio, Warren4 hr
Jul 3, 4:23 PM EDTSpecial Weather StatementLMKBoyle, Larue, Marion, Mercer, Washington42 min
Jul 3, 4:35 PM EDTAreal Flood AdvisoryLMKLarue, Nelson115 min
Jul 3, 4:49 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more3 hr
Jul 3, 4:58 PM EDTSpecial Weather StatementLMKGarrard, Madison62 min
Jul 3, 5:05 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hardin, Larue3 hr
Jul 3, 5:22 PM EDTAreal Flood AdvisoryLMKButler, Edmonson, Logan, Warren3 hr
Jul 3, 5:35 PM EDTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Larue, Marion, Nelson4 hr
Jul 3, 6:13 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Green, Lincoln, Metcalfe, Russell and 1 more2 hr
Jul 3, 6:33 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Monroe, Simpson, Warren3 hr
Jul 3, 6:44 PM EDTAreal Flood AdvisoryLMKHenry2 hr
Jul 3, 7:11 PM EDTFlash Flood WarningLMKLogan, Simpson, Warren3 hr
Jul 3, 7:21 PM EDTSpecial Weather StatementLMKJefferson44 min
Jul 3, 7:33 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Ohio117 min
Jul 3, 7:55 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Nicholas, Scott45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.